Alert archive / Michigan / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 45, NWS Gaylord, MI

July 24, 2005Roscommon County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 24, 2005, 7:07 AM EDT for Roscommon County, Michigan. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2005, 7:07 AM EDT (11:07 UTC)
Expired
Jul 24, 2005, 7:45 AM EDT
In force
38 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

County Roscommon County, MI

The radar

The NCL Michigan radar (KAPX), 63 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 7:30 AM EDTTSTM WND DMGSt. Helen, MITREES BLOWN DOWN ONTO POWER LINES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 3:40 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 11.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2005-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2005-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1801 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 241108
SVRAPX
MIC143-241145-
/O.NEW.KAPX.SV.W.0045.050724T1107Z-050724T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
707 AM EDT SUN JUL 24 2005

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROSCOMMON COUNTY IN NORTHERN LOWER MICHIGAN

* UNTIL 745 AM EDT

* AT 704 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE           
  EXTENDING FROM NORTH HIGGINS LAKE PARK TO ROSCOMMON...MOVING SOUTH 
  AT 25 MPH.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTH HIGGINS LAKE PARK AROUND 715 AM EDT...
  ROSCOMMON AROUND 720 AM EDT...
  HIGGINS LAKE AROUND 725 AM EDT...
  SOUTH HIGGINS LAKE STATE PARK AROUND 735 AM EDT...
  ROSCOMMON COUNTY AIRPORT...LAKE ST. HELEN...HOUGHTON LAKE AND
  PRUDENVILLE AROUND 745 AM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS. ALL THUNDERSTORMS 
PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL 
THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL 
OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4418 8454 4418 8484 4451 8484 4451 8484
      4450 8445 4451 8438 4418 8438

$$
JK
2 follow-up statements
000 
WWUS34 KAPX 241128
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
727 AM EDT SUN JUL 24 2005

MIC143-241145-
/O.CON.KAPX.SV.W.0045.000000T0000Z-050724T1145Z/
ROSCOMMON MI-
727 AM EDT SUN JUL 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 AM EDT FOR
ROSCOMMON COUNTY...

AT 722 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 6 MILES NORTH OF HOUGHTON LAKE TO 7 MILES NORTHEAST 
OF PRUDENVILLE...MOVING SOUTH AT 25 MPH.

THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  PRUDENVILLE AROUND 740 AM EDT...
  7 MILES WEST OF TWIN LAKES AREA AROUND 745 AM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS. ALL THUNDERSTORMS 
PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL 
THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL 
OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4418 8454 4418 8474 4444 8476 4446 8477
      4450 8445 4451 8438 4418 8438

$$
000 
WWUS34 KAPX 241145
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
745 AM EDT SUN JUL 24 2005

MIC143-241155-
/O.EXP.KAPX.SV.W.0045.000000T0000Z-050724T1145Z/
ROSCOMMON MI-
745 AM EDT SUN JUL 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR ROSCOMMON COUNTY HAS
EXPIRED...

AT 745 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...AND CONDITIONS REMAIN
FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER IN AND NEAR THE WATCH
AREA. REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. BE
PREPARED TO TAKE ACTION IF SEVERE WEATHER APPROACHES.

LAT...LON 4418 8454 4418 8474 4444 8476 4446 8477
      4450 8445 4451 8438 4418 8438

$$
JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:40 AM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jul 24, 2:40 AM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
240 AM EDT SUN JUL 24 2005

.DISCUSSION...GOING TO BE A LITTLE RUSHED THIS MORNING WITH INCOMING
WX. LOW LEVEL SW FLOW INTO THE WESTERN LAKES REGION WAS INCREASING
THIS MORNING. VAD WIND PROFILES SHOWS 20KT WINDS 4K FEET ABOVE THE
APX RADAR...AND 35KT AT GRB AT THE SAME HEIGHT. THE LOW LEVEL JET
WAS CLIMBING ABOVE A WARM FRONT OVER SOUTHERN MN/WI...ADVECTING AN
UNSTABLE BUT CAPPED AIRMASS TO THE NE. THIS IS GRADUALLY
TRANSFORMING OUR AIRMASS INTO ONE MORE CONDUCIVE TO DEEP CONVECTION.
SHOWERS AND A FEW THUNDERSTORMS WERE BECOMING MORE WIDESPREAD IN THE
WESTERN ZONES THIS EARLY MORNING...WITH BETTER TSTORM COVERAGE
UPSTREAM. THE CLEAR FORECAST PROBLEM IS DEEP CONVECTION (AND
ACCOMPANYING SVR/HEAVY RAIN THREATS) OVER THE NEXT 12-18 HOURS.

MODELS...SYNOPTICALLY NAM/GFS ARE DOING A LITTLE BETTER. NAM STILL
APPEARS TO OVER-DEEPEN THE LEAD SHORTWAVE NEAR SE HUDSON BAY
MONDAY...BUT IS TRENDING TOWARD THE GFS IN PUTTING MORE EMPHASIS ON
A TRAILING SHORTWAVE THAT ARRIVES IN THAT SAME REGION MONDAY NIGHT.
OF COURSE...THE DEVIL IS IN THE DETAILS...IN PARTICULAR RESOLVING
MCS AND ASSOCIATED MESOSCALE FEATURES IN PERSISTENT FAST WESTERLY
FLOW ALOFT.

TODAY...DEEP CONVECTION ARCS FROM NEAR DULUTH MN TO GRB TO JACKSON
MI...SLOWLY BUT STEADILY MARCHING EAST AS WARM FRONT LIFTS SLOWLY
NE. CONVECTION IS MOST INTENSE AT IT/S NORTHERN EXTENT...NORTHERN
WI...AT NOSE OF 40-50KT LOW LEVEL JET. SVR POTENTIAL WILL CONTINUE
INTO NW LOWER MI AS JET VEERS WESTERLY AND TAKES AIM AT LAKE MI.
HAIL WILL BE THE MAIN ISSUE GIVEN ELEVATED NATURE OF CONVECTION AND
SHEAR CONDUCIVE TO ROTATING UPDRAFTS...THOUGH SOME WIND GUSTS MIGHT
BE ABLE TO FIGHT THEIR WAY DOWN TO THE SURFACE. CORE OF MCS SHOULD
DROP SE TOWARD THE SAGINAW VALLEY BY MID/LATE MORNING. CONVECTION
THAT MOVES INTO EASTERN UPPER/NE LOWER MI SHOULD WEAKEN AS LOW LEVEL
JET REORIENTS SOUTHWARD AFTER 12Z. WILL MENTION HEAVY RAIN WITH THIS
ACTIVITY AS WELL...WITH A TENDENCY TOWARD TRAINING CELLS UPSTREAM
AND WITH PWATS AROUND 1.75 FEEDING INTO THE MCS.

THIS AFTERNOON...LITTLE CHANGE FROM PREVIOUS THINKING. POTENTIAL FOR
MODERATE INSTABILITY THIS AFTERNOON WHEN THE SUN COMES OUT...WITH
SBCAPES 2.0-2.5K J/KG WITH AN 85/70 SURFACE PARCEL. NAM ALSO NOT
SHOWING AS MUCH DRYING IN THE SUB-700MB LAYER. HOWEVER...THERE STILL
IS A DRYING TREND...ALONG WITH 700MB TEMPS OF +11C OR SO TO PROVIDE
50-100J/KG OF CIN. LINGERING OUTFLOW BOUNDARIES AND THE ACTUAL
(WEAK) COLD FRONT SHOULD BE AVAILABLE AS TRIGGERS...BUT IT IS HIGHLY
QUESTIONABLE WHETHER THEY WILL BE ENOUGH TO OVERCOME THE CAP/DRY AIR
ENTRAINMENT ALOFT TO FORCE DEEP CONVECTION. NAM DOES MANAGE TO
SQUEEZE OUT SOME QPF...THOUGH THIS MAY BE AS MUCH DYING
OVERNIGHT/MORNING STUFF AS IT IS NEW DEVELOPMENT. WILL CONTINUE WITH
A 20-30 POP ACROSS MOST OF NORTHERN LOWER MI. IF STORMS CAN
REFIRE...GOOD POTENTIAL FOR SVR GIVEN INSTABILITY AND 40-50KT
UNIDIRECTIONAL (NW) 700-500MB FLOW.

TONIGHT...SOMEWHAT COOLER AND MUCH DRIER AIR WILL POUR INTO THE
REGION FROM THE NW TONIGHT. AM NOT ENTIRELY CONVINCED THAT DEEP
CONVECTION THREAT WILL BE OVER IN THE EXTREME SE ZONES BY 6 PM...BUT
IT WILL BE CLOSE. GIVEN THAT CHANCE FOR STORMS THIS AFTERNOON IS
ITSELF HIGHLY CONDITIONAL...AM REASONABLY COMFORTABLE WITH KEEPING A
DRY FORECAST THRU THE NIGHT. SKIES WILL BE MAINLY CLEAR...OUTSIDE OF
SOME DEBRIS MID/HIGH CLOUD IN THE SOUTH EARLY...AND MORE DEBRIS
RETURNING FROM THE WEST VERY LATE. MIN TEMPS SHOULD RANGE FROM THE
UPPER 50S TO MID 60S.

MONDAY...FRONT LYING JUST SOUTH OF MI WILL TRY TO RETURN NORTH...AS
SLOW CYCLOGENESIS OCCURS IN THE CENTRAL HIGH PLAINS. DRASTIC
DIFFERENCES BETWEEN THE MODELS...WITH THE GFS ONLY NUDGING THE
BOUNDARY INTO SOUTHERN LOWER...AND THE NAM BLASTING IT INTO NORTHERN
LOWER MI IN THE AFTERNOON. WOULD PREFER SOMETHING IN BETWEEN THESE
EXTREMES...THE NAM IN PARTICULAR MAY BE OVERDOING SOUTHERLY FLOW
INTO THE REGION DUE TO A CONVECTIVE BLOWUP IT HAS IN WI IN THE
AFTERNOON. THUS WOULD ONLY EXPECT THE STEAMY AIR TO RETURN TO THE
FAR SOUTHERN ZONES VERY LATE (IF AT ALL)...SUPPORTING MAX TEMPS IN
THE LOWER 80S NORTH TO NEAR 90 IN THE FAR SOUTH. NAM/GFS BOTH
SUPPORT TSTORM DEVELOPMENT IN WI IN THE AFTERNOON...WHERE BETTER
SOUTHERLY FLOW AND HIGHER INSTABILITY WILL ENCOUNTER THE WARM FRONT.
ACTIVITY SHOULD TEND TO WEAKEN AS IT MOVES EAST OR NE ACROSS THE
LAKE...BUT WILL ADD A SMALL CHANCE OF SHOWERS/STORMS LATE IN THE
AFTERNOON IN NW LOWER MI. GIVEN OUR AIRMASS IS STILL SOMEWHAT STABLE
DO NOT EXPECT ANY OF THIS TO BE SVR...HOWEVER IF NAM IS RIGHT THAT
COULD CHANGE.

MONDAY NIGHT...BOTH NAM/GFS LIFT AN MCS ENE ALONG OR JUST NORTH OF
THE WARM FRONT...BRINGING PRECIP TO MOST OF THE FORECAST AREA IN THE
EVENING/EARLY OVERNIGHT. I/M A LITTLE LEARY OF GOING LIKELY POPS FOR
THE 4TH PERIOD FOR A CONVECTIVE EVENT...AND WILL JUST GO WITH A HIGH
SCT POP FOR NOW. LATER SHIFTS WILL NEED TO CONSIDER BOOSTING POPS IF
MODEL TRENDS CONTINUE. CONVECTION WILL LIKELY BE ELEVATED...BUT FED
BY AMPLE INSTABILITY FROM THE SOUTH (CAPES 1-2K J/KG) AND WITH 0-6KM
BULK SHEAR VALUES IN THE 30-40KT. THUS AN ISOLATED SVR (MAINLY
HAIL...PERHAPS WIND) CANNOT BE RULED. SVR THREAT WOULD BE MUCH
HIGHER IF STORMS CAN BECOME SURFACE BASED...AND THAT IS A
POSSIBILITY IN THE SOUTH EARLY ON.

LITTLE TIME TO LOOK AT LATER PERIODS...BUT WHAT I SAW LOOKS STORMY.
FRONT WILL WAVER ACROSS THE SOUTHERN/CENTRAL LAKES REGION...WITH THE
OCCASIONAL WAVE OR TWO LIFTING ENE ALONG THE BOUNDARY. MODELS HAVE
SOME SIGNIFICANT TIMING DIFFS WITH THESE WAVES...AND HAVE LITTLE
CONFIDENCE IN ANY PARTICULAR SOLUTION. SUFFICE TO SAY BOUTS OF
TSTORMS CAN BE EXPECTED TUESDAY INTO TUESDAY NIGHT. AFTER COORD WITH
DOWNSTATE OFFICES WILL ADD A CHANCE OF PRECIP TO THE SE ZONES WED
MORNING...AS THE FRONT LOOKS LIKE IT WILL BE SLOWER TO FINALLY KICK
SOUTH OF THE REGION.

ZOLTOWSKI

&&

.APX...WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 24, 5:01 AM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
501 AM EDT SUN JUL 24 2005

MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345-
LHZ345>349-251000-
ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA-
CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU-
MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO-
PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN
FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND
LAKE SUPERIOR
501 AM EDT SUN JUL 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN
UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL MOVE ACROSS MOST OF NORTHERN MICHIGAN THIS
MORNING. SOME WILL BE SEVERE...PRODUCING HAIL UP TO AN INCH AND A
HALF IN DIAMETER...AND WIND GUSTS TO 65 MPH. THOUGH SEVERE WEATHER
IS POSSIBLE ACROSS ALL OF THE REGION...THE BEST CHANCE WILL BE WEST
OF I-75. SOME OF THESE STORMS WILL ALSO PRODUCE VERY HEAVY RAIN AND
LOCALIZED FLOODING. SEE ONGOING WATCHES...WARNINGS...OR ADVISORIES
FOR FURTHER DETAILS.

THERE IS A SMALL CHANCE OF THUNDERSTORMS THIS AFTERNOON IN NORTHERN
LOWER MICHIGAN. IF STORMS DEVELOP...A FEW COULD BECOME
SEVERE...PRODUCING DAMAGING WIND GUSTS TO 65 MPH AND HAIL UP TO AN
INCH IN DIAMETER. THE BEST CHANCE FOR THUNDERSTORMS WILL BE SOUTH OF
A LINE FROM MANISTEE TO GRAYLING TO ALPENA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY AFTERNOON IN
NORTHWEST LOWER MICHIGAN. THERE IS GOOD CHANCE OF THUNDERSTORMS
MONDAY NIGHT ACROSS ALL OF NORTHERN MICHIGAN. SOME OF THESE STORMS
COULD BE SEVERE...ESPECIALLY MONDAY EVENING...PRODUCING DAMAGING
WINDS AND LARGE HAIL.

THUNDERSTORMS REMAIN POSSIBLE TUESDAY AND TUESDAY NIGHT...AND WILL
LINGER INTO WEDNESDAY MORNING NEAR SAGINAW BAY. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

THUNDERSTORMS ARE ALSO POSSIBLE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THIS MORNING. DISPATCHERS...PLEASE
NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:
HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE)

JZ

In the hours before

Local storm report, Jul 24, 4:24 AM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
424 AM EDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 AM     HAIL             MANISTEE                44.24N 86.33W
07/24/2005  0.88 INCH        MANISTEE           MI   AMATEUR RADIO

&&

JZ
Local storm report, Jul 24, 4:35 AM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
435 AM EDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     HAIL             MANISTEE                44.24N 86.33W
07/24/2005  0.75 INCH        MANISTEE           MI   TRAINED SPOTTER

&&

KAS
Local storm report, Jul 24, 4:47 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
447 AM EDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     HEAVY RAIN       MANISTEE                44.24N 86.33W
07/24/2005  2.94 INCH        MANISTEE           MI   TRAINED SPOTTER

&&

KAS
Local storm report, Jul 24, 5:09 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
509 AM EDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     FLASH FLOOD      MANISTEE                44.24N 86.33W
07/24/2005                   MANISTEE           MI   LAW ENFORCEMENT

            CENTRAL DISPATCH REPORTS AREAS OF 2 FEET OF RUNNING WATER
            OVER CITY STREETS. NUMEROUS CARS STALLED OUT IN HIGH
            WATER. WIDESPREAD REPORTS OF FLOODED BASEMENTS AND A
            FIRST FLOOR OF A HOTEL.

&&

BERGER
Local storm report, Jul 24, 7:04 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
704 AM EDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 AM     TSTM WND DMG     5 W GRAYLING            44.66N 84.81W
07/24/2005                   CRAWFORD           MI   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN LAKE MARGRETHE AREA.

&&

BERGER

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:48 AM EDTSpecial Marine WarningAPX57 min
Jul 24, 3:41 AM EDTSpecial Marine WarningAPX64 min
Jul 24, 4:02 AM EDTSevere Thunderstorm WarningAPXManistee58 min
Jul 24, 4:40 AM EDTFlash Flood WarningAPXManistee2 hr
Jul 24, 6:07 AM EDTSpecial Marine WarningAPX113 min
Jul 24, 6:38 AM EDTSevere Thunderstorm WarningAPXCrawford, Kalkaska47 min
Jul 24, 6:43 AM EDTFlash Flood WarningAPXManistee3 hr
Jul 24, 7:49 AM EDTSpecial Marine WarningAPX86 min
Jul 24, 8:22 AM EDTSpecial Marine WarningAPX83 min
Jul 24, 8:26 AM EDTSevere Thunderstorm WarningAPXGladwin41 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.